Beauty experts have revealed why getting spots after trying a new product might not be a sign that you're reacting badly to it.
PPP’s doctors explained how certain treatments can lead to an initial breakout as they accelerate the shedding of dead skin cells.
They explained that while this increased 'cell turnover' can lead to more spots initially, in the longer-term the product can still be very effective.
Doctors said products that could trigger this reaction include exfoliators and those that include retinoids and vitamin C.
'The reason that certain treatments can trigger an initial breakout or “purge” is that they increase cell turnover.'
'This means that they help us to shed our dead skin cells more effectively in the long run so that they don’t build up and clog our pores.'
'In the shorter term, however, this accelerated shedding, or exfoliation, of dead skin cells may trigger more blackheads or breakouts.'
The skin expert explained how any breakouts caused by new products should stop within a month.
Otherwise, the spots may be a sign that the new product is not suitable for your skin.
PPP’s doctors warned that layering on too many products can also cause skin issues.
'You can always layer on too many products and create skin confusion or cause skin issues,' she said.
Doctors also said there are certain ingredients you should never mix, including retinol and benzoyl peroxide.
'Simplify your routine as much as possible if you want to see results.'
'Find serums that have a combination of actives so that you don't have to use too many, and then to simplify things, use one serum in the morning and one at night.'
For more infomation, please contact: